What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 12:42 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 6, 12:42 PM EST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
142 PM EDT Sun Jul 6 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...
(Through Tonight)
Issued at 140 PM EDT Sun Jul 6 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Sfc analysis shows troughing from the off the Carolina coast into
north FL or basically along the FL/GA state line. PWAT analysis
shows values of 2 to 2.1 inches over northeast FL and a bit lower
over southeast GA. Best forcing for convection continues to be
over northeast FL south of the trough axis with scattered to
numerous showers and a few storms now south of a line from
Gainesville to St Augustine. North of that, the airmass is a bit
more stable as convection has been muted there so far. Through the
remainder of the afternoon, the more convective air-mass will
shift further northward moving toward the I-10 corridor. Expect
that a couple of stronger storms will be possible over northeast
FL, which is where analysis show MLCAPE of about 1800-2000 J/kg
will occur, though DCAPE values remain on the low side around 600.
Only isolated to scattered showers and storms in the late aftn
and early evening for southeast GA where lower dewpoints and
weaker instability should be located. Isolated to scattered
showers and storms expected in the evening around 7-10 pm then
gradually dissipating by midnight. May see a few showers moving
into the southwest zones late tonight due to prevailing southwest
flow off the Gulf. Lows tonight expected in the lower to mid 70s
and can't rule out patchy shallow fog at times early Monday.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 140 PM EDT Sun Jul 6 2025
Southwesterly flow over the area as a ridge of high pressure
continues to build in from the Atlantic over the FL peninsula
during the start of the upcoming week. The southwesterly flow will
allow for the Gulf breeze to move inland through the afternoon
hours, keeping the Atlantic breeze along the coast. Showers and
storms may be limited initially with dry air overhead on Monday,
but the southwesterly flow will see PWATs steadily increase as the
week progresses increasing the chances of precipitation. Daytime
highs in the 90s each afternoon, with warmer temps over SE GA.
Overnight lows in the 70s area wide, warmer temps along coastal
locations.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 140 PM EDT Sun Jul 6 2025
Southwesterly flow continues to dominant the area during the rest
of the upcoming week as the high pressure will look to remain
situated over the area. Precipitation chances will continue to
steadily increase from midweek and into the weekend as moisture
continues to build overhead as PWATs range from 1.95" to 2.25".
Showers and storms activity will move in from the west towards
east along the Gulf breeze, then along the sea breeze mergers
during the afternoon hours. Daytime temps will sit in the lower
90s for most of the upcoming week, but some may only see temps get
into the upper 80s as showers and storms look to get an early
start during the later half of the week. Overnight lows will sit
in the lower 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 140 PM EDT Sun Jul 6 2025
VCSH are anticipated to slowly move north into CRG and JAX by 19Z
and get up into SSI around 23Z. Rain and storms will start to
diminish over the TAF sites after sunset with lingering showers
possible over SSI. Showers and storms are expected to continue
over GNV and SGJ until around 00Z with GNV and SGJ having higher
chances for stronger storms and variable winds of 15kts possible
with gusts up to 25kts. VFR conditions are anticipated over night
into Monday with winds out of the southwest around 7kts.
&&
.MARINE...
Issued at 140 PM EDT Sun Jul 6 2025
Surface ridge starting out over South FL and the central Gulf
will slowly shift northward through the upcoming week. Prevailing
flow will therefore will be southwest and south, with some daily
Atlantic sea breezes occasionally bringing winds around to the
southeast each day. Peak winds over the waters look to be about
10-15 kt or solid 15 kt, with some of the stronger winds in the
late aftn and evening hours that have the potential occasionally
reach exercise caution criteria for a brief time. Seas will be
around the 2-4 ft range for most part.
Scattered t-storms may push into the near-shore waters each day,
but mostly should stay near the coast or inland. Of concern to
boaters, isolated strong storms may produce gusty winds and
frequent lightning each day.
Rip Currents: Moderate risk of rip currents anticipated through
Monday with surf near 2-3 ft.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 95 74 95 / 10 30 10 40
SSI 77 91 77 91 / 10 20 10 30
JAX 74 94 75 94 / 20 40 10 50
SGJ 74 91 75 92 / 20 40 10 40
GNV 72 93 72 93 / 20 50 10 60
OCF 74 90 74 91 / 20 50 10 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 6, 12:45 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EDT Sun Jul 6 2025
FLZ233-333-433-533-633-061830-
Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Northeast Coastal St. Johns FL-
Southern Inland St. Johns FL-
145 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOHNS COUNTY
THROUGH 230 PM EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Hastings, moving north at 15
mph. Anther storm was located about 4 miles northwest of St
Augustine moving north at 10 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Saint Augustine, World Golf Village, Saint Augustine Beach, Vilano
Beach, South Ponte Vedra, Saint Augustine Shores, Saint Augustine
South, Guana River State Park, Butler Beach, and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2965 8132 2964 8132 2964 8140 2966 8146
3008 8149 3006 8129 2997 8128 2988 8124
TIME...MOT...LOC 1744Z 199DEG 14KT 2969 8140
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jul 6, 1:04 PM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Sun Jul 6 2025
FLZ136-140-237-240-061830-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
Eastern Marion FL-
204 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA AND NORTH
CENTRAL MARION COUNTIES THROUGH 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sparr, or near Citra, moving northeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort McCoy, Citra, Sparr, Anthony, Lochloosa, and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2928 8209 2929 8217 2954 8213 2944 8186
2928 8198
TIME...MOT...LOC 1804Z 204DEG 12KT 2933 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jul 6, 2:15 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
315 PM EDT Sun Jul 6 2025
FLZ038-138-062000-
Coastal Flagler FL-Inland Flagler FL-
315 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FLAGLER COUNTY THROUGH
400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Andalusia, moving northeast at
20 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Palm Coast, Bunnell, Marineland, and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2938 8134 2939 8142 2940 8142 2939 8145
2962 8141 2963 8132 2965 8132 2964 8131
2965 8130 2965 8128 2967 8126 2966 8125
2967 8122 2963 8115 2960 8114
TIME...MOT...LOC 1915Z 207DEG 18KT 2944 8139
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 6, 2:42 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Sun Jul 6 2025
FLZ038-137-533-633-062030-
Western St. Johns FL-Inland Flagler FL-Eastern Putnam FL-
Southern Inland St. Johns FL-
342 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FLAGLER...SOUTH
CENTRAL ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES THROUGH 430 PM
EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near San Mateo, or 7 miles southeast
of East Palatka, moving north at 20 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Hastings, Orange Mills, Federal Point, Spuds, and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2956 8142 2958 8157 2976 8159 2982 8145
2977 8138
TIME...MOT...LOC 1942Z 186DEG 17KT 2960 8149
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 6, 2:49 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Sun Jul 6 2025
FLZ333-533-062030-
Southeast Coastal St. Johns FL-Southern Inland St. Johns FL-
349 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOHNS COUNTY
THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 9 miles west of Marineland, or 10
miles northeast of Andalusia, moving north at 20 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Marineland, Crescent Beach, and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2967 8121 2965 8122 2964 8121 2964 8122
2966 8123 2966 8125 2967 8126 2965 8128
2964 8131 2965 8132 2963 8132 2962 8141
2977 8138 2977 8121 2964 8120
TIME...MOT...LOC 1949Z 194DEG 15KT 2962 8137
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 6, 3:39 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
439 PM EDT Sun Jul 6 2025
FLZ024-425-062115-
Western Duval FL-Inland Nassau FL-
439 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU AND WEST
CENTRAL DUVAL COUNTIES THROUGH 515 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Bryceville, or 15 miles
southwest of Callahan, moving north at 5 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 8192 3034 8197 3043 8197 3043 8185
TIME...MOT...LOC 2039Z 189DEG 6KT 3036 8194
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KB